Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 199, NWS Hastings, NE

June 25, 2011Buffalo County, Kearney County, Phelps County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jun 25, 2011, 1:29 AM CDT for Buffalo County, Kearney County, Phelps County, Nebraska. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 25, 2011, 1:29 AM CDT (06:29 UTC)
Expired
Jun 25, 2011, 2:15 AM CDT
In force
46 min
Issued by
NWS Hastings, NE
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Buffalo County, NE, Kearney County, NE, Phelps County, NE

The radar

The Grand Island radar (KUEX), 87 km from the middle of the area, began a volume at 06:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 25, 1:32 AM CDTHAIL 11 E Elm Creek, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 3 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 6.5 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1879 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 81 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1879 J/kg
Mixed-layer CIN
-188 J/kg
Mixed-layer LCL
1650 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
81 m²/s²
0-3 km storm-relative helicity
214 m²/s²
Significant tornado parameter
0.1
Supercell composite
9.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

050 
WUUS53 KGID 250629
SVRGID
NEC019-099-137-250715-
/O.NEW.KGID.SV.W.0199.110625T0629Z-110625T0715Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HASTINGS NE
129 AM CDT SAT JUN 25 2011

THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BUFFALO COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHWESTERN KEARNEY COUNTY IN SOUTH CENTRAL NEBRASKA...
  NORTHEASTERN PHELPS COUNTY IN SOUTH CENTRAL NEBRASKA...

* UNTIL 215 AM CDT

* AT 124 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  ELM CREEK...OR 15 MILES WEST OF KEARNEY...AND MOVING EAST AT 20
  MPH.

* LOCATIONS IMPACTED INCLUDE...
  KEARNEY...AMHERST...ODESSA AND RIVERDALE.

THIS INCLUDES INTERSTATE 80 BETWEEN MILE MARKERS 256 AND 276.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4067 9943 4067 9941 4070 9942 4070 9943
      4093 9942 4092 9895 4051 9907 4062 9943
TIME...MOT...LOC 0629Z 284DEG 18KT 4072 9935
WIND...HAIL 60MPH 1.00IN

$$

FAY
4 follow-up statements
182 
WWUS53 KGID 250639
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
139 AM CDT SAT JUN 25 2011

NEC019-099-137-250715-
/O.CON.KGID.SV.W.0199.000000T0000Z-110625T0715Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
139 AM CDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHELPS...NORTHWESTERN KEARNEY AND SOUTHWESTERN BUFFALO COUNTIES UNTIL
215 AM CDT...

AT 133 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AMHERST TO ODESSA...MOVING
NORTHEAST AT 35 MPH.

IN ADDITION...AT 132 AM CDT...QUARTER SIZE HAIL WAS REPORTED ONE 
MILE EAST OF ELM CREEK ALONG INTERSTATE 80.

LOCATIONS IMPACTED INCLUDE...
  KEARNEY...AMHERST AND RIVERDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE ARE DANGEROUS STORMS. IF YOU ARE IN THEIR PATH...PREPARE 
IMMEDIATELY FOR LARGE HAIL CAPABLE OF PRODUCING DAMAGE. PEOPLE 
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG 
BUILDING AND AWAY FROM WINDOWS.

&&

LAT...LON 4067 9943 4067 9941 4070 9942 4070 9943
      4093 9942 4092 9895 4051 9907 4062 9943
TIME...MOT...LOC 0637Z 246DEG 35KT 4089 9926 4078 9921
          4068 9926
WIND...HAIL 60MPH 1.75IN

$$
248 
WWUS53 KGID 250649
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
149 AM CDT SAT JUN 25 2011

NEC019-099-137-250715-
/O.CON.KGID.SV.W.0199.000000T0000Z-110625T0715Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
149 AM CDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHELPS...NORTHWESTERN KEARNEY AND SOUTHWESTERN BUFFALO COUNTIES UNTIL
215 AM CDT...

AT 147 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM AMHERST TO RIVERDALE TO ODESSA...
MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEARNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4067 9943 4067 9941 4070 9942 4070 9943
      4093 9942 4092 9895 4051 9907 4062 9943
TIME...MOT...LOC 0649Z 258DEG 21KT 4088 9921 4077 9915
          4067 9921
WIND...HAIL 60MPH 1.75IN

$$

FAY
311 
WWUS53 KGID 250701
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
201 AM CDT SAT JUN 25 2011

NEC019-099-137-250715-
/O.CON.KGID.SV.W.0199.000000T0000Z-110625T0715Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
201 AM CDT SAT JUN 25 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHEASTERN
PHELPS...NORTHWESTERN KEARNEY AND SOUTHWESTERN BUFFALO COUNTIES UNTIL
215 AM CDT...

AT 156 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF PLEASANTON
TO RIVERDALE TO KEARNEY...MOVING EAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
  KEARNEY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES PER
HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR
YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR
HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE
INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4062 9943 4063 9943 4067 9942 4067 9941
      4068 9941 4093 9934 4092 9895 4051 9907
TIME...MOT...LOC 0701Z 258DEG 21KT 4089 9912 4078 9906
          4068 9912
WIND...HAIL 60MPH 1.00IN

$$

FAY
241 
WWUS53 KGID 250712
SVSGID

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
212 AM CDT SAT JUN 25 2011

NEC019-099-137-250722-
/O.EXP.KGID.SV.W.0199.000000T0000Z-110625T0715Z/
BUFFALO NE-KEARNEY NE-PHELPS NE-
212 AM CDT SAT JUN 25 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN PHELPS...
NORTHWESTERN KEARNEY AND SOUTHWESTERN BUFFALO COUNTIES WILL EXPIRE AT
215 AM CDT...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.

LAT...LON 4062 9943 4063 9943 4067 9942 4067 9941
      4068 9941 4093 9934 4092 9895 4051 9907
TIME...MOT...LOC 0712Z 258DEG 21KT 4090 9904 4079 9898
          4069 9904

$$

FAY

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 12:35 AM CDT, 54 minutes earlier.

Area forecast discussion, Jun 25, 12:35 AM CDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HASTINGS NE
1235 AM CDT SAT JUN 25 2011

.AVIATION...06Z TAF. PERIODIC MVFR CONDITIONS POSSIBLE AT KGRI
THROUGH THE NEXT FEW HOURS...WITH PREVAILING MVFR CONDITIONS
EXPECTED STARTING 10Z. RADAR DATA PER KUEX AND KLNX INDICATE
EXPANSIVE SHOWER ACTIVITY WITH ISOLATED THUNDERSTORMS OVER WESTERN
NEBRASKA AND MOVING EAST. PERIODS OF RAIN SHOULD BE OBSERVED AT
THE TERMINAL THROUGH THE NEXT FEW HOURS...WITH ISOLATED BUT WEAK
CONVECTIVE ACTIVITY ALSO POSSIBLE. PRECIPITATION SHOULD DIMINISH
TOWARDS SUNRISE SATURDAY...HOWEVER MET AND MAV GUIDANCE SUGGESTS A
LAYER OF STRATUS COULD PROMOTE MVFR CONDITIONS AT KGRI THROUGH A
GOOD PORTION OF SATURDAY. THAT BEING SAID...FORECAST PROXIMITY
SOUNDINGS PER NAM BUFR AND GFS BUFR SUGGEST THE STRATUS SHOULD
REMAIN FAIRLY THIN THUS ALLOWING FOR SOME BREAKS IN THE CLOUDS
THROUGH THE COURSE OF THE DAY SUNDAY ONCE LOW LEVEL MIXING IS
ESTABLISHED. ALTHOUGH THERE IS UNCERTAINLY AS TO WHETHER OR NOT
MVFR CEILINGS WILL PERSIST THROUGH THE DAY SATURDAY...WILL GO
AHEAD AND PLAY CLOSER TO THE MORE PESSIMISTIC NUMERICAL GUIDANCE
AND PRESENT MVFR CEILINGS 10Z-00Z. VISIBILITY RESTRICTIONS WILL BE
POSSIBLE AT TIMES IN PRECIPITATION THROUGH 10Z...WITH NO
VISIBILITY RESTRICTIONS CURRENTLY EXPECTED THEREAFTER.

&&

.PREV DISCUSSION... /ISSUED 347 PM CDT FRI JUN 24 2011/

SHORT TERM...TONIGHT THROUGH 12Z SUNDAY. PRIMARY FORECAST
CONCERN LIES WITH THUNDERSTORM CHANCES TONIGHT.

AFTER SEEING SOME LLJ/WAA DRIVEN SHOWERS AND ISOLATED THUNDERSTORMS
THROUGH THE FIRST PORTION OF THE DAY...ITS AGAIN TURNED OUT TO BE A
PRETTY NICE DAY ACROSS THE CWA.  UPPER LEVEL PROFILER/SATELLITE DATA
CONTINUING TO SHOW A FLATTENED RIDGE EXTENDING N/NE UP INTO THE
CENTRAL PLAINS...WITH THE NEXT SHORTWAVE TROUGH TO IMPACT THE AREA
CONTINUING TO PUSH THROUGH THE NORTHERN/CENTRAL ROCKIES...WITH
THUNDERSTORM ACTIVITY ALREADY STARTING IN PORTIONS OF WY. AT THE
SURFACE...MAIN FEATURE IS AN AREA OF LOW PRESSURE SET UP OVER THE
PANHANDLE OF OK/TX...WITH A WARM FRONTAL BOUNDARY EXTENDING EAST
THROUGH SRN KS NEAR THE OK BORDER.  WITH THE CWA NORTH OF THE
FRONT...WINDS THROUGH THE DAY BEEN E/SERLY...HELPING TO DRAW MORE
MOISTURE IN FROM THE SOUTH.  TEMPERATURES THIS AFTERNOON HAVE TO FAR
REACHED INTO THE LOWER 80S TO NEAR 90 DEGREES.

THIS EVENING AND TONIGHT...THUNDERSTORM ACTIVITY IS EXPECTED TO
DEVELOP INTO A MCS AND MAKE ITS WAY THROUGH THE CENTRAL PLAINS...AND
LOOKS TO AT LEAST PARTIALLY TAKE AIM ON THE CWA.  IT IS EXPECTED TO
MAKE ITS WAY E/SE...AIDED BY A STRENGTHENING SOUTHERLY LOW LEVEL JET
/ARND 40-50KTS/ INCREASING WA/MOISTURE ADVECTION NORTH OF THE SFC
FRONT WHICH IS EXPECTED TO REMAIN SOUTH OF THE CWA. MODELS HAVE
TRENDED TOWARD A SLIGHTLY QUICKER SOLUTION COMPARED TO THE LAST DAY
OR SO OF MODEL RUNS...AND DID ADJUST POPS TO BRING THE HIGHEST POPS
INTO THE 03-09Z RANGE.  KEPT THE HIGHER POPS MORE CONFINED TO THE
ROUGHLY HW6 AND NORTH AREA...AM THINKING THAT WARMER MID LEVEL
TEMPS/CAPPING WILL HELP KEEP THE SOUTHERN EXTENT OF ACTIVITY NOT
QUITE AS MUCH AS THE NORTHERN AREAS.  WITH THE INSTABILITY BEING
BETTER TODAY/TONIGHT...THREAT FOR SVR WX WILL BE THERE...WITH
DAMAGING WINDS AND HAIL THE PRIMARY THREATS.

CONFIDENCE IN SATURDAY/SATURDAY NIGHT IS A LITTLE LOW...AS IT WILL
AT LEAST PARTLY BE DEPENDENT ON WHAT HAPPENS THIS EVENING AND
OVERNIGHT.  KEPT LOW POPS IN DURING THE MORNING HOURS TO ACCOUNT FOR
THE POTENTIAL FOR SOME LINGERING ACTIVITY...BUT THIS WOULD BE MAINLY
CONFINED TO THE E/NE THIRD OF THE CWA.  DECIDED TO PULL POPS DURING
THE AFTERNOON HOURS...EXPECTING THAT WITH WARMER MID LEVEL TEMPS
KEEPING THINGS CAPPED AND THE CWA SITTING BEHIND A DEPARTING
MID/UPPER LEVEL SHORTWAVE DISTURBANCE...WE SHOULD SEE A BREAK IN THE
ACTIVITY.  ANOTHER CHANCE FOR PRECIPITATION ARRIVES SATURDAY NIGHT
AS YET ANOTHER SHORTWAVE DISTURBANCE IS EXPECTED TO PUSH THROUGH THE
PLAINS.  MODELS DONT HAVE THE BEST AGREEMENT WITH THE
TIMING/LOCATION OF THE BEST PRECIP CHANCES...SOME HAVE CHANCES
OVERNIGHT...OTHERS KEEP IT DRY...SO KEPT POPS FAIRLY LOW FOR NOW
UNTIL THEY CAN COME INTO BETTER AGREEMENT.  AS FAR AS TEMPERATURE GO
FOR SATURDAY...EXPECTING HIGHS TO BE FAIRLY SIMILAR TO TODAY...WITH
LOWER 80S NORTH TO UPPER 80S/NEAR 90 IN THE SOUTH.

LONG TERM...12Z SUNDAY THROUGH FRIDAY.  CONCERNS IN THE EXTENDED
TIME FRAME APPEAR TO BE THUNDERSTORM CHANCES EARLY ON AND THEN HEAT
ISSUES TOWARDS THE LATER PART OF THE WORKWEEK.

LOOKING AT THE BIG PICTURE SUNDAY MORNING...LOOKS LIKE A RIDGE
ACROSS THE SOUTHERN PLAINS WITH AN ADVANCING MID LEVEL TROUGH AND
SURFACE FRONT ADVANCING INTO THE NORTHERN ROCKIES. INSTABILITY AND
SHEAR FAVORABLE FOR THUNDERSTORMS SUNDAY AFTERNOON...HOWEVER THERE
WILL BE A STRONG CAP TO OVERCOME SO WITH MID LEVEL FORCING STILL A
WAYS UPSTREAM...WILL GO WITH DRY CONDITIONS FOR DAYTIME SUNDAY. MOST
OF THE MODELS IN DECENT AGREEMENT IN SWINGING THE MID LEVEL TROUGH
THROUGH THE NORTHERN/CENTRAL PLAINS ON MONDAY WITH THE SURFACE FRONT
PUSHING ACROSS OUR CWA OVERNIGHT SUNDAY. HIGHER POPS ALREADY IN THE
FORECAST FOR SUNDAY NIGHT TIME FRAME AND WILL MAINTAIN THOSE.
INSTABILITY... SHEAR VALUES AND PRECIPITABLE WATER VALUES WOULD
SUPPORT SEVERE WEATHER AND HEAVY RAIN POSSIBILITIES FOR STORMS THAT
DO FORM. COULD SEE LINGERING CHANCES FOR POST FRONTAL PRECIPITATION
MONDAY.  OVERNIGHT MONDAY THE BOUNDARY SHOULD BE FAR ENOUGH SOUTH TO
KEEP RAIN OUT OF THE NORTHERN HALF OF OUR CWA BUT WILL MAINTAIN A
LEAST A SLIGHT CHANCE IN THE SOUTH. LINGERING WEAK BOUNDARY MAY BE
ENOUGH TO PROVIDE ANOTHER CHANCE FOR RAIN TUESDAY NIGHT ESPECIALLY
IN THE SE PART OF THE CWA.

THE MID LEVEL RIDGE IS EXPECTED TO BUILD NORTH ON WED AND THURS
WHICH SHOULD BRING US DRIER AND HOT WEATHER.  850 MB TEMPS PROGS
INDICATED UPPER 90S NORTH TO LOWER/MID 100S SW NOT OUT OF THE
QUESTION. THE OPERATIONAL RUNS OF THE LATEST GFS AND EC MODELS THEN
HAVE ANOTHER TROUGH MOVING FROM THE WEST COAST TOWARDS THE PLAINS IN
THE WED TO SAT TIME FRAME. THE 12Z EC IS A BIT FASTER THAT THE GFS
AND THIS WILL IMPACT RAIN CHANCES THURSDAY NIGHT INTO FRIDAY.  BOTH
OF THE MODELS DO TAKE THE BETTER FORCING NORTH OF OUR AREA SO FOR
NOW WILL KEEP THINGS DRY BUT THAT MAY NEED TO BE CHANGED AS THINGS
PLAY OUT..

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&

AVIATION...BRYANT
Hazardous weather outlook, Jun 24, 3:55 PM CDT, 9 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
355 PM CDT FRI JUN 24 2011

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
251200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
355 PM CDT FRI JUN 24 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORM CHANCES RETURN TO THE OUTLOOK AREA LATE THIS EVENING
AND INTO TONIGHT...WITH THE BEST CHANCES EXPECTED ACROSS SOUTH
CENTRAL NEBRASKA. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE
WITH ANY THUNDERSTORMS THAT DEVELOP...WITH DAMAGING WIND GUSTS
NEAR 70 MPH...HAIL TO THE SIZE OF QUARTERS...AND LOCALLY HEAVY
RAINFALL BEING THE PRIMARY HAZARDS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PERIODIC CHANCES FOR THUNDERSTORMS EXIST FROM SATURDAY THROUGH
TUESDAY NIGHT.

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE OUTLOOK
AREA OVER THE WEEKEND. ANY SEVERE STORMS THAT MAY DEVELOP WOULD BE
CAPABLE OF PRODUCING UP TO GOLF BALL SIZE HAIL...DAMAGING WINDS OF
60 MPH AND HEAVY RAINFALL IN EXCESS OF 1 AND 2 INCHES.

HEAT INDICES ARE FORECAST NEAR OR ABOVE 100 DEGREES ACROSS NORTH
CENTRAL KANSAS ON SUNDAY...AND AGAIN WEDNESDAY THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED LATE THIS EVENING AND INTO
TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

ADO

In the hours before

Special weather statement, Jun 25, 1:05 AM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HASTINGS NE
105 AM CDT SAT JUN 25 2011

NEZ060-061-250630-
BUFFALO NE-DAWSON NE-
105 AM CDT SAT JUN 25 2011

...SIGNIFICANT WEATHER ADVISORY FOR EASTERN DAWSON AND NORTHWESTERN
BUFFALO COUNTIES UNTIL 130 AM CDT...

AT 101 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF OVERTON...OR 14 MILES EAST
OF LEXINGTON...MOVING EAST AT 20 MPH.

HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THIS STORM...ALONG
WITH FREQUENT DANGEROUS LIGHTNING.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  MILLER...
  AMHERST...
  PLEASANTON...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

LAT...LON 4093 9961 4105 9912 4104 9906 4082 9897
      4074 9951
TIME...MOT...LOC 0605Z 252DEG 18KT 4084 9945

BRYANT

The office that day

Everything else NWS Hastings, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 1:05 AM CDTSpecial Weather StatementGIDBuffalo25 min
Jun 25, 2:04 AM CDTSpecial Weather StatementGIDHall, Hamilton26 min
Jun 25, 2:29 AM CDTSpecial Weather StatementGIDHamilton31 min
Jun 25, 2:32 AM CDTSpecial Weather StatementGIDAdams28 min
Jun 25, 2:36 AM CDTSpecial Weather StatementGIDDawson24 min
Jun 25, 2:54 AM CDTSevere Thunderstorm WarningGIDAdams, Hall31 min
Jun 25, 2:59 AM CDTSevere Thunderstorm WarningGIDDawson, Gosper46 min
Jun 25, 3:15 AM CDTSpecial Weather StatementGIDClay, Hamilton30 min
Jun 25, 3:36 AM CDTSevere Thunderstorm WarningGIDGosper, Phelps39 min
Jun 25, 3:43 AM CDTSpecial Weather StatementGIDFillmore, Hamilton, York32 min
Jun 25, 4:12 AM CDTSpecial Weather StatementGIDFillmore, York33 min
Jun 25, 4:19 AM CDTSpecial Weather StatementGIDFurnas, Gosper26 min

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.